Still struggling - anyone have any ideas ? - Thyroid UK

Thyroid UK
109,145 members126,783 posts

Still struggling - anyone have any ideas ?

Polly91
Polly91

I haven’t posted for a few weeks as my symptoms got very bad- tingling & prickly heat in limbs & hands & feet, sweating , extreme restlessness during day, insomnia at night, excessive thirst , headaches like I’ve never had before. I ended up in A&E & because Lymes is still suspected I was treated with IV ceftriaxone- symptoms did improve but an infectious diseases neurologist said I had to stop because it wasn’t confirmed Lymes.

Since then the tingling is still there but not as intense but the headaches are extreme- not constant but once /twice per day & when they happen they’re intolerable.

These are the latest results

TSH 0.75 mU/L (0.27-4.2)

fT4 28.7 pmol/L (12-22)

FT3 4.2 pmol/L (3.2-6.8)

Serum folate 13ug/L (4.6-18.7)

25 OH vit D 73.3nmol/l

B12 1077 ng/L (180-700)

These look ok to me??

Does anyone have any advice or thoughts? As I still have no answers.

Thank you

P x

16 Replies
oldestnewest
SlowDragon
SlowDragonAdministrator

Do you have Hashimoto's? Have you ever had both TPO and TG thyroid antibodies

I couldn't see any results in previous posts

Your vitamin D has fallen substantially since previous test. Low vitamin D and low B vitamins are linked

drgominak.com/sleep/vitamin...

A daily good quality vitamin B complex with folate in may be of benefit eg just one tablet of Igennus Super B (full dose is two tablets per day, but that's quite a high dose)

You are terrible converter, have you tried addition of small dose of T3 or not

Polly91
Polly91
in reply to SlowDragon

I still haven’t got the results of antibody test that was done mid June but I will try to get today.

Yes my vitamin D has come down but my folate looks good? I take bio care b complex. Do you think I still need more?

I haven’t tried T3 I asked GP & he didn’t agree. Then my symptoms got v bad & all the Lymes stuff was happening so I didn’t pursue but I need something as I’m struggling. I have those sense of doom/nervousness which sounds dramatic but it’s there. Not like me but I can’t help it.

Thank you v m x

SlowDragon
SlowDragonAdministrator
in reply to Polly91

GP may not agree, because of cost, but your results speak for themselves. Low FT3 likely cause of sense of doom and anxiety

Suspect you may have Hashimoto's. If so trying strictly gluten free diet is likely to help or be essential

Post antibodies results once you get them on new post

A daily vitamin C will help support adrenals

A probiotic can help gut too

Do you make sure you avoid absolutely all soya including soya lecithin?

Polly91
Polly91
in reply to SlowDragon

Thanks SD

I don’t take soya now & I take probiotics because I was on antibiotics for 2 weeks. I take vitamin C.

I also just checked B12 again & it’s actually 1177. That’s awfully high isn’t it? Dangerously ? Anyone know about issues with vit B?

X

SlowDragon
SlowDragonAdministrator
in reply to Polly91

No B12 is often high with supplements.

It's water soluble so it's not a problem

Just cut back dose

Polly91
Polly91
in reply to SlowDragon

Do you mean it's not dangerously high SD?

I will definitely cut back.

Do you think it could be so high because it's not going into cells etc where it should so I could be deficient after all? I know vit B deficiency (although the blood level doesn't indicate it) and numbness & tingling are common side effects?

Thx xx

SlowDragon
SlowDragonAdministrator
in reply to Polly91

Personally I always had above range B12 without any supplements, which I knew was unusual with Hashimoto's

On correcting vitamin D deficiency with high dose vitamin D, started getting peripheral neuropathy.

Read this link about low vitamin D and low B vitamins

drgominak.com/sleep/vitamin...

Started a good quality vitamin B complex and within days had low B12 symptoms. Suggesting I wasn't able to use B12 earlier because other B vitamins were missing

Polly91
Polly91
in reply to SlowDragon

Thanks SD

How high did yours get? Mine are almost double the normal range? So if you had high vit B why did you start taking B complex as it will contain B12?

I read the article but I’m a bit confused? If you are low in vit D your sleep is poor & what happens to your B12?

Sorry for being a thicko!

SlowDragon
SlowDragonAdministrator
in reply to Polly91

B12 testing is a bit like only testing FT4 ....this doesn't tell you if you are converting to FT3

Low vitamin D doesn't always cause poor sleep. But obviously Dr Gominack runs a sleep clinic

All B vitamins grow in our gut. The gut environment is changed by having low vitamin D and this causes lower levels of B vitamins

Her final sentence

"Supplying the vitamin D and all 8 B vitamins together encourages the “right” bacteria to grow back. Read the blog section Healthy Bacteria Healthy Sleep for more information."

As we know with Hashimoto's, it's as much a gut issue as it is thyroid

My Active B12 is above range at 239 (range is 25-165) - I only supplement one tablet of Igennus Super B complex per day (full dose is 2 per day).

They are far from ok. Your FT4 is far too high and your FT3 is too low - not even mid-range. How long a gap did you leave between your last dose of levo and the blood draw? If you left the necessary 24 hours, then you have a conversion problem. You need to lower your levo and add some T3.

Polly91
Polly91
in reply to greygoose

Tbh GG I didn’t leave a long time as it was when I was going into hospital to get my IV antibiotics that they tested me & so it was only about 3 hours after taking Levothyroxine.

Do my symptoms of weight loss , tingling with headaches & nervousness sound like hypo thyroid ?

Thx v much x

greygoose
greygoose
in reply to Polly91

OK, so those labs are invalid, because all you've tested is the dose of levo you just took. So, impossible to say if your FT4 is good, bad or indifferent, nor how well you convert. But, your FT3 is too low, and could be causing problems.

Your symptoms most certainly could be due to your low FT3, yes. When are you likely to get new labs done? Next time, make sure you have the blood drawn early in the morning, and fast over-night. Leave a 24 hour gap between your last dose of levo and the blood draw. That way, you'll get more informative results. :)

Polly91
Polly91
in reply to greygoose

Ok thank you GG. I will try to get them done again in a couple of weeks if GP agrees. X

greygoose
greygoose
in reply to Polly91

You're welcome. :)

Your vitamin B12 is high and too much of this vitamin can cause headaches.

Polly91
Polly91
in reply to Barrister

Oh I didn't know this? Is this a common side effect? Would you get the excruciating headache?

I wonder how it's got so high? I have been taking the B complex a bit more religiously so perhaps that's why although the biocare supplement only has 25microgram in it?

Thanks so much

You may also like...